MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 45 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 45 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSEAL545RH
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # r9216m.Investigation summary.The device was returned with the upper jaw detached returned and cable cut off.In addition no damaged was observed at the electrode as reported.Due to the returned condition of the device, no functional testing could be performed with the generator.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The batch history record was reviewed and no defects, nc¿s or protocols related to the complaint, were found during the manufacturing process.
 
Event or Problem Description
It was reported that during a robotic assisted roux-en-y, "the tip broke off".The patient was x-rayed and the tip was found inside the trocar.An alternate like device was used to complete the procedure with no patient consequences reported.

Brand Name
ENSEAL 5MM ROUND TIP 45 CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7508662
Report Number3005075853-2018-09827
Device Sequence Number283788
Product Code GEI
UDI-Device Identifier20705036000058
UDI-Public20705036000058
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072493
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberNSEAL545RH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Initial Date Received by Manufacturer 04/25/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1